MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802080
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device was disposed; therefore, no physical analysis of the device can be performed.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings, do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle.The dfu precautions also indicate, the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: wire coating came off of wire during procedure what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: na what is the next course of action?: replace patient present at time of event?: yes patient complications: no patient complications.
 
Event or Problem Description
User facility report 340047-2024-0002 received 29 april 2024 noting the following event description: "upon obtaining access into the lower pole for a percutaneous nephrolithotomy, we attempted to advance a flexible glide wire into the disposable echo tip needle.The wire was in the collecting system on fluoroscopy.I encountered resistance and pulled back the wire.However, i encountered resistance as i pulled back and stopped pulling.Dr.(b)(6) then attempted to pull back the wire as well and encountered resistance.The decision was made to move the needle entirely.Afterwards, we were able to take the wire out of the needle.However, we noted that some of the hydrophilic coating on the wire was missing.We remarked on this which was acknowledged by the radiology tech.Fluoroscopy noted the coating to be in the access tract.Due to the risk of increased trauma to the surgical site with limited probability of finding the coating, we made the decision to retain the coating and proceed with the remainder of the case without interruption, with the reasoning that the coating was unlikely to cause long term harm to the patient.The patient was informed of the retained coating after awoke.The complication was recorded in the operative report." user facility report section d- lot# field indicated the following: "jrz8700017 and jrz8475376 unsure of which one was being used at the time.".
 
Additional Manufacturer Narrative
Reference mdr 9680001-2024-00008 and 9680001-2024-00009.This report is being filed to capture the additional information provided in user facility report # 340047-2024-0002.Please note upon receipt of user facility report # 340047-2024-0002, the distributor was contacted with a copy of the report.In addition, a request for clarification on the events was submitted to the distributor.To date, clarification has not been provided on the following discrepancies: 1.The user facility report reported this event as one event, not two as reported by the distributor.Note: based on the reports from the distributor this why two mdr's were filed: 9680001-2024-00008 and 9680001-2024-00009 2.The reported lot numbers differ between the user facility report and the distributor's event notifications.A.The user facility report indicates that lot numbers jrz8700017 and jrz8475376 were used, but they were unsure which one was being used at the time of the reported event.B.The distributor reported two separate events with lot numbers jrz8700017 and jrz8475375 in use.3.The user facility report indicated that the device was available whereas the distributor reported that the devices were disposed.The lot number noted in section d4 reflects the information supplied by the distributor.Due to the nonresponse from the distributor, lake region medical performed a device history review for each lot in question - jrz8700017, jrz8475375 and jrz8475376.The history records confirm the product in the three lots were final inspection tested and determined to be acceptable.As noted in the device instructions for use (dfu) warnings, do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle.The dfu precautions also indicate, the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.Should clarification be provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Correction follow up: this follow up report is being filed to correct the previously filed report.The following sections have been corrected: 1.Section d1, 2.Section d4, 3.Section g1.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key19166876
Report Number9680001-2024-00008
Device Sequence Number15299310
Product Code EYA
UDI-Device Identifier00816349011788
UDI-Public(01)00816349011788(17)260621(10)JZ8475375
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberM0066802080
Device Catalogue NumberM0066802080
Device Lot NumberJRZ8475375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/29/2024
Not provided
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/21/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight176 KG
Patient EthnicityHispanic
Patient RaceWhite